On the nonnegative rank of Euclidean distance matrices

Matthew M. Lin, Moody T. Chu

Research output: Contribution to journalArticlepeer-review

14 Citations (Scopus)


The Euclidean distance matrix for n distinct points in Rr is generically of rank r + 2. It is shown in this paper via a geometric argument that its nonnegative rank for the case r = 1 is generically n.

Original languageEnglish
Pages (from-to)681-689
Number of pages9
JournalLinear Algebra and Its Applications
Issue number3
Publication statusPublished - 2010 Sept 1

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory
  • Numerical Analysis
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'On the nonnegative rank of Euclidean distance matrices'. Together they form a unique fingerprint.

Cite this